Alert archive / Arizona / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Mar 1, 2015, 8:11 PM MST for 4 counties in Arizona. It took effect at Mar 2, 2015, 11:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2015, 8:11 PM MST (03:11 UTC)
- In effect from
- Mar 2, 2015, 11:00 AM MST
- Expired
- Mar 3, 2015, 1:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004 WWUS45 KTWC 020311 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 811 PM MST SUN MAR 1 2015 ...VALLEY RAIN AND MOUNTAIN SNOW FOR SOUTHEAST ARIZONA MONDAY AND MONDAY NIGHT... AZZ510-511-021115- /O.NEW.KTWC.WS.W.0002.150302T1800Z-150303T0800Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 811 PM MST SUN MAR 1 2015 ...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 1 AM MST TUESDAY ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING ABOVE 6500 FEET...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 1 AM MST TUESDAY. * IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS. * TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST DURING THE DAY MONDAY...INCREASING MONDAY AFTERNOON AND EVENING. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 12 INCHES ARE EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE ABOVE 8000 FEET. * SNOW LEVELS...AROUND 8000 TO 8500 FEET DURING THE MORNING...FALLING TO 7000 FEET BY LATE MONDAY AFTERNOON. BY MIDNIGHT...SNOW LEVELS WILL BE AT OR BELOW 6000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS...BEFORE BECOMING WESTERLY IN THE AFTERNOON. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-021115- /O.NEW.KTWC.WW.Y.0003.150302T1800Z-150303T0800Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 811 PM MST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM MONDAY TO 1 AM MST TUESDAY ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 6500 FEET... WHICH IS IN EFFECT FROM 11 AM MONDAY TO 1 AM MST TUESDAY. * IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS. * TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST MONDAY MORNING BEFORE INCREASING DURING THE AFTERNOON AND EVENING HOURS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED ABOVE 7000 FEET. ISOLATED HIGHER AMOUNTS ARE POSSIBLE ABOVE 8500 FEET. * SNOW LEVELS...AROUND 8500 FEET DURING THE MORNING HOURS BEFORE FALLING TO 7000 FEET BY LATE MONDAY AFTERNOON. BY MIDNIGHT SNOW LEVELS WILL BE AT OR BELOW 6500 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS IN THE MORNING...BECOMING MORE WESTERLY IN THE AFTERNOON. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
722 WWUS45 KTWC 020959 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 259 AM MST MON MAR 2 2015 ...VALLEY RAIN AND MOUNTAIN SNOW FOR SOUTHEAST ARIZONA TODAY AND TONIGHT... AZZ510-511-022300- /O.CON.KTWC.WS.W.0002.150302T1800Z-150303T0800Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 259 AM MST MON MAR 2 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM MST TUESDAY ABOVE 6500 FEET... A WINTER STORM WARNING ABOVE 6500 FEET REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM MST TUESDAY. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW AS WINDS START THE DAY AT AROUND 15 TO 25 MPH...BUT STRENGTHEN TO 30 TO 40 MPH WITH HIGHER GUSTS...WHICH WILL MAKE TRAVEL HAZARDOUS. * TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST DURING THE DAY TODAY...INCREASING THIS AFTERNOON AND EVENING. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 12 INCHES ARE EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE ABOVE 8000 FEET. * SNOW LEVELS...AROUND 8000 TO 8500 FEET DURING THE MORNING... FALLING TO 7000 FEET BY LATE THIS AFTERNOON. BY MIDNIGHT... SNOW LEVELS WILL BE AT OR BELOW 6000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS INCREASING TO 30 TO 40 MPH WITH LOCALLY HIGHER GUSTS DURING THE AFTERNOON HOURS...BEFORE BECOMING WESTERLY IN THE LATE AFTERNOON AND EARLY EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-022300- /O.CON.KTWC.WW.Y.0003.150302T1800Z-150303T0800Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 259 AM MST MON MAR 2 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM MST TUESDAY ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM MST TUESDAY. * IMPACTS...PERIODS OF SNOW AND BLOWING SNOW AS WINDS START THE DAY AT AROUND 15 TO 25 MPH...BUT STRENGTHEN TO 30 TO 40 MPH WITH HIGHER GUSTS...WHICH WILL MAKE TRAVEL HAZARDOUS. * TIMING...RAIN AND SNOW WILL SPREAD IN FROM THE WEST TODAY BEFORE INCREASING DURING THE AFTERNOON AND EVENING HOURS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED ABOVE 7000 FEET. ISOLATED HIGHER AMOUNTS ARE POSSIBLE ABOVE 8500 FEET. * SNOW LEVELS...AROUND 8500 FEET DURING THE MORNING HOURS BEFORE FALLING TO 7000 FEET BY LATE THIS AFTERNOON. BY MIDNIGHT SNOW LEVELS WILL BE AT OR BELOW 6500 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS STARTING THE DAY AT 15 TO 25 MPH BUT INCREASING TO 30 TO 40 MPH WITH HIGHER GUSTS IN THE AFTERNOON...BECOMING MORE WESTERLY IN THE LATE AFTERNOON AND EARLY EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
332 WWUS45 KTWC 022146 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 246 PM MST MON MAR 2 2015 AZZ510-511-030800- /O.CON.KTWC.WS.W.0002.000000T0000Z-150303T0800Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 246 PM MST MON MAR 2 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY ABOVE 6500 FEET... A WINTER STORM WARNING ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY. * IMPACTS...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW ALONG WITH BLOWING SNOW DUE TO STRONG GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS. * TIMING...RAIN AND SNOW WILL BE INCREASING THIS AFTERNOON INTO THIS EVENING. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 10 TO 12 INCHES ARE EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE ABOVE 8000 FEET. * SNOW LEVELS...FALLING TO 7000 FEET BY LATER THIS AFTERNOON. BY MIDNIGHT...SNOW LEVELS WILL BE AT OR BELOW 6000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH LOCALLY HIGHER GUSTS BECOMING WESTERLY THIS EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-030800- /O.CON.KTWC.WW.Y.0003.000000T0000Z-150303T0800Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 246 PM MST MON MAR 2 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY. * IMPACTS...PERIODS OF SNOW AND BLOWING SNOW ALONG WITH WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS...WHICH WILL MAKE TRAVEL HAZARDOUS. * TIMING...RAIN AND SNOW CONTINUING INTO THE EVENING HOURS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED ABOVE 7000 FEET. ISOLATED HIGHER AMOUNTS ARE POSSIBLE ABOVE 8500 FEET. * SNOW LEVELS...FALLING TO 7000 FEET LATER THIS AFTERNOON. BY MIDNIGHT SNOW LEVELS WILL BE AT OR BELOW 6500 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH HIGHER GUSTS BECOMING MORE WESTERLY LATER THIS AFTERNOON INTO THIS EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
804 WWUS45 KTWC 030410 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 910 PM MST MON MAR 2 2015 AZZ514-030515- /O.CAN.KTWC.WW.Y.0003.000000T0000Z-150303T0800Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 910 PM MST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER WEATHER ADVISORY. AT 9 PM MST ONLY A FEW LIGHT SHOWERS REMAINED NEAR THE CATALINA AND RINCON MOUNTAINS. UP TO 1 INCH ADDITIONAL SNOWFALL IS POSSIBLE OVERNIGHT. $$ AZZ510-511-030800- /O.CON.KTWC.WS.W.0002.000000T0000Z-150303T0800Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 910 PM MST MON MAR 2 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY ABOVE 6500 FEET... A WINTER STORM WARNING ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 1 AM MST TUESDAY. * IMPACTS...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW ALONG WITH BLOWING SNOW DUE TO STRONG GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS. * TIMING...RAIN AND SNOW WILL TAPER OFF IN THE EARLY MORNING HOURS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED ABOVE 6500 FEET WITH HIGHER AMOUNTS POSSIBLE ABOVE 8000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 7000 FEET THIS EVENING WILL FALL TO FALLING TO 6000 FEET OR BELOW AFTER MIDNIGHT. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
310 WWUS45 KTWC 030806 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 106 AM MST TUE MAR 3 2015 AZZ510-511-030915- /O.EXP.KTWC.WS.W.0002.000000T0000Z-150303T0800Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 106 AM MST TUE MAR 3 2015 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. LIGHT TO MODERATE SNOW SHOWERS WILL REMAIN POSSIBLE OVERNIGHT... BUT THE MODERATE TO HEAVY SNOW HAS ENDED. THEREFORE...THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 1 AM MST THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 2:00 PM MST, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 1, 2:00 PM MST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SUN MAR 1 2015 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL BRING STRONG AND GUSTY WINDS AGAIN MONDAY. PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW ARE POSSIBLE MAINLY ACROSS THE HIGHER TERRAIN TO THE NORTH OF TUCSON TONIGHT...THEN BECOMING WIDESPREAD FROM WEST TO EAST MONDAY TO GO ALONG WITH COOLER TEMPERATURES. PRECIPITATION CHANCES WILL LESSEN CONSIDERABLY MIDWEEK WITH DRY CONDITIONS AREAWIDE AND WARMER TEMPERATURES BY THE END OF THE WEEK. && .DISCUSSION...A MILD AND BREEZY AFTERNOON ACROSS SOUTHEAST ARIZONA WITH AREAS FROM TUCSON EASTWARD SEEING MOSTLY CLEAR SKIES WITH LOCATIONS TO THE WEST OF TUCSON SEEING PARTLY TO OCCASIONALLY MOSTLY CLOUDY SKIES. THIS IS ALL OUT AHEAD OF AN UPPER LOW THAT IS NOW JUST OFF THE CENTRAL/SOUTHERN CALIFORNIA COAST AND GRADUALLY MOVING TO THE SOUTH. A WELL ESTABLISHED PLUME OF MOISTURE CONTINUES THIS AFTERNOON FROM WELL OFF THE BAJA COAST INTO NRN BAJA/SRN CALIFORNIA AND THEN EASTWARD INTO THE LOWER COLORADO RIVER VALLEY AND NORTHERN PORTIONS OF ARIZONA. WITH THE TROUGH AXIS TRANSITIONING FROM WEST TO EAST MORE TOWARDS A NORTH-SOUTH AXIS...THAT IS KEEPING THE MOISTURE PLUME TO OUR WEST AND WILL CONTINUE TO DO SO THROUGH THIS EVENING WITH ONLY A SLIGHT CHANCE OF SHOWERS AND MOUNTAIN SNOW SHOWERS TO THE NORTH OF TUCSON THIS EVENING. AS THE TROUGH AND ASSOCIATED PLUME OF MOISTURE AND SURFACE COLD FRONT START TO MOVE EASTWARD LATE TONIGHT...PRECIPITATION CHANCES WILL GRADUALLY INCREASE FOR FAR WESTERN AREAS AND ACROSS THE HIGHER TERRAIN FROM TUCSON NORTHWARD. PRECIPITATION AMOUNTS OVERNIGHT WILL BE MINIMAL THOUGH WITH THE BULK EXPECTED MONDAY. SNOW LEVELS THROUGH TONIGHT WILL REMAIN AT 8000-9000 FEET. THE SURFACE COLD FRONT WILL MOVE THROUGH THE AREA FROM WEST TO EAST DURING THE DAY MONDAY...ACROSS THE WESTERN DESERTS DURING THE MORNING...THROUGH THE CENTRAL SECTIONS OF THE FORECAST AREA INCLUDING TUCSON DURING THE AFTERNOON AND THEN INTO EASTERN AREAS IN THE EARLY EVENING. A 3 TO 7 HOUR PERIOD OF PRECIPITATION IS EXPECTED ALONG WITH AND BEHIND THE FRONT AS IT MOVES THROUGH THE AREA. THE NUMERICAL GUIDANCE IS FINALLY NOW IN GOOD AGREEMENT WITH ONLY MINOR DIFFERENCES IN THE FRONTAL TIMING. WITH THE BEST ASCENT AND FORCING TO THE NORTH AND WEST OF THE AREA...WE HAVE GONE AHEAD AND TWEAKED QPF VALUES DOWN SLIGHTLY WITH ABOUT 0.20 TO 0.6 INCHES IN OUR FORECAST AREA...WITH THE GREATEST AMOUNTS TO THE NORTH AND WEST OF TUCSON WITH LESSER AMOUNTS TO THE SOUTH AND EAST. SNOW LEVELS WILL START AT 8000-9000 FEET BUT LOWER TO 6000 FEET OR SO AFTER THE FRONTAL PASSAGE. THE EXPECTATION IS FOR ABOUT 5 TO 9 INCHES OF SNOW ABOVE 8000 FEET AND 3 TO 6 INCHES ABOVE 6500 FEET FOR THE MOUNTAINS FROM TUCSON NORTH AND EASTWARD INCLUDING THE CATALINA/RINCONS...PINALENOS AND WHITE MOUNTAINS. THE SKY ISLANDS TO THE SOUTH AND EAST OF TUCSON WILL SEE LESS SNOW. THESE NUMBERS ARE STILL ON THE MARGINAL SIDE FOR A WINTER WEATHER ADVISORY AND GIVEN STILL SOME UNCERTAINTY ON SNOW AMOUNTS...WILL LET LATER SHIFTS REEVALUATE NEED FOR ANY WINTER WEATHER HEADLINES. BREEZY TO WINDY CONDITIONS ARE EXPECTED AHEAD OF THE COLD FRONT ON MONDAY WITH THE STRONGEST WINDS SOUTH AND EAST OF TUCSON IN COCHISE COUNTY WHICH WILL APPROACH ADVISORY LEVELS. PRECIPITATION WILL TAPER OFF FOR EASTERN AREAS ON MONDAY NIGHT AS THE COLD FRONT AND TROUGH AXIS ALOFT SHIFT TO THE EAST. THERE WILL BE ANOTHER DISTURBANCE ALOFT DROPPING DOWN OFF THE CALIFORNIA COAST INTO A CLOSED LOW WITH GREATER STREAM SEPARATION TUESDAY BUT THIS IS EXPECTED TO STAY TO THE WEST OF OUR AREA ON TUESDAY. THUS...SOUTHEAST ARIZONA LOOKS TO GENERALLY BE BETWEEN SYSTEMS WITH ONLY SLIGHT CHANCE OF PRECIPITATION. THIS UPPER LOW WILL ATTEMPT TO EJECT EASTWARD TUESDAY NIGHT INTO WEDNESDAY SO HAVE MAINTAINED SLIGHT CHANCES OF PRECIPITATION INTO WEDNESDAY FOR EASTERN AREAS. TEMPERATURES WILL REMAIN ON THE COOL SIDE STARTING MONDAY AND CONTINUING THROUGH WEDNESDAY. THEREAFTER...BROAD WEAK TROUGHINESS WILL REMAIN OVER THE REGION INTO THE END OF THE WORK WEEK BUT THE ATMOSPHERE WILL BE DRYING OUT SO HAVE KEPT POPS BELOW MENTIONABLE LEVELS WITH WARMING TEMPERATURES. && .AVIATION...VALID THRU 03/00Z. AN APPROACHING SLOW MOVING STORM SYSTEM WILL BE IMPACTING THE AREA THRU MONDAY AFTERNOON OR 03/00Z. SCTD MID-LEVEL CLOUDS FROM KTUS W WILL GRADUALLY BECOME BKN AND LOWER A BIT OVER THE NEXT 12-18 HRS. ISOLD -SHRA EARLY THIS EVENING WELL W OF KTUS WILL GRADUALLY INCREASE IN AREAL COVERAGE BETWEEN 02/05Z AND 02/12Z IN ADVANCE OF APPROACHING COLD FRONT AND SLOWLY SPREAD E. ISOLD MVFR CONDS NR SHRA AFT 02/10Z. CONFIDENCE STILL A LITTLE LOW ON TIMING OF -SHRA INTO KTUS AND KOLS BUT DID PUT VCSH IN THE TAF STARTING AROUND 15Z-16Z. AREAS E OF KTUS WILL SEE SCTD MID-HI LEVEL CLOUDS THRU 02/07Z WITH MID-LEVEL CLOUD DECKS BCMG SCT-BKN THEREAFTER WITH ISOLD -SHRA DVLPG AFT 02/12Z. SFC WINDS SW 10-20 KTS THRU 02/03Z THEN DIMINISHING TO 5-12 KTS. S WIND INCRG 10-25 KTS WITH HIGHER GUSTS MONDAY IN ADVANCE OF APPROACHING COLD FRONT. THE STRONGEST WINDS AFTER 02/15Z WILL BE FROM KTUS E. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A SLOWLY APPROACHING STORM SYSTEM JUST OFF THE CENTRAL CALIFORNIA COAST WILL MAINTAIN BREEZY SW WINDS ACROSS THE AREA TODAY AND EVEN SOMEWHAT STRONGER MONDAY AS A FRONT MOVES ACROSS THE AREA. FAIRLY STRONG WINDS WILL CONTINUE THROUGH TONIGHT OVER HIGHER TERRAIN. A FEW LIGHT SHOWERS ARE EXPECTED WEST AND NORTH OF TUCSON TODAY AND TONIGHT WITH SHOWERS SPREADING ACROSS ALL AREAS MONDAY THROUGH TUESDAY BEFORE DIMINISHING WEDNESDAY WITH DRY CONDITIONS EXPECTED THEREAFTER. THE SHOWERS WILL BE IN THE FORM OF SNOW ABOVE 8000 FT THROUGH MONDAY THEN DROPPING TO AROUND 6000 FEET LATE MONDAY THROUGH WEDNESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:11 PM MST | Winter Weather Advisory | TWC | Pima, Pinal | 25 hr |
| Mar 2, 2:59 AM MST | Wind Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 16 hr |
Nearby
Winter Storm Warnings in Arizona, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.